Jump to content
CrazyBoards.org

wellbutrin 150 vs 300 questions


Recommended Posts

1) i just switched from 150mg of wellbutrin XL to 300mg.  i have 300mg tablets now, but i have a bunch of 150mg left over. i forgot to ask my psych nurse, can i take two 150mg XL instead of the 300 until the 150s are gone, or will this have a different effect?

2) i'd also just like to hear about people's experiences going from 150 to 300 of XL. i've been on 150 for 4 1/2 weeks and am just now upping the dose.

thanks!

  • Like 1
Link to comment
Share on other sites

-I'm pretty sure that its okay to just take 2 150mg pills at once

- as for dosage change.. I'm on 150 right now and might as well be taking skittles... its doing nothing so i'll probably go up to 300 next week and I'll let you know how it goes then.

- I did take wellbutrin a couple years ago and I didn't really notice any change b/w 150 & 300.. Im hoping 450 will help me this time around

Good Luck!

Link to comment
Share on other sites

I had absolutely no s/e incr from 150 to 300mg.  Do not take XL late then in the am b/c you will not sleep.  Some take it right before bed.  I don't see how that keeps you asleep.  I had serious issues with insomnia until I was settled with it.

<{POST_SNAPBACK}>

Wellbutrin managed to make me fall asleep, in the early afternoon, driving, in 70 mph highway traffic.

Luckily it was just a brief nod-off and no lanes were crossed.  A couple of other times I nearly face-

planted into the keyboard at work.

And I *did* mention that for some people a PM dose could lead to insomnia.  It's just not guaranteed.

Like tijn posted, for me WB was wonderful for getting that internal commentary loop to take a hike.

Link to comment
Share on other sites

When I got moved up to 300, I had lots of 150's left.  Since both were WB XL, I just took mine 2 for 1 and had not ill effects.  It took over 2 weeks to use up the 150's while I waited for my mail-order 300's.  I did have my pdoc's OK on this however.

Tommy

Link to comment
Share on other sites

I was on 150mg for about 2 days in the hospital and then they upped it to 300. This was probably because they do tend to overtreat in the hospital. I was on it for awhile and then my pdoc decided I had stabilized my depression and he cut it out.

So now I take it again at 150mg. I feel it work and it makes it impossible for me to sleep. I take it in the AM and I still cannot sleep. I stay up all night and all day and all night. Sounds like mania I know, but it feels like a side effect and not at all like mania.

I think taking the 150s until they run out is fine. I did it for awhile under my pdoc's supervision.

Link to comment
Share on other sites

I had absolutely no s/e incr from 150 to 300mg.  Do not take XL late then in the am b/c you will not sleep.  Some take it right before bed.  I don't see how that keeps you asleep.  I had serious issues with insomnia until I was settled with it.

<{POST_SNAPBACK}>

Wellbutrin managed to make me fall asleep, in the early afternoon, driving, in 70 mph highway traffic.

Luckily it was just a brief nod-off and no lanes were crossed.  A couple of other times I nearly face-

planted into the keyboard at work.

And I *did* mention that for some people a PM dose could lead to insomnia.  It's just not guaranteed.

Like tijn posted, for me WB was wonderful for getting that internal commentary loop to take a hike.

<{POST_SNAPBACK}>

Wow.... I've heard having more norepinephrine can cause fatigue, but I only really felt groggy while on 150mg.  Now, after moving up to 300mg, I have felt a little bit edgy, kind of like I'm on a constant caffeine drip, and yet I'm not having any real sense of panic, or inability to sit still. My concentration has gone way up, and I am not constantly worrying "What am I doing with my life? What's my next step? What should I have for dinner? Should I take Pico or the 10? Why is my boss looking at me like that?" like I used to.

However, there is one really annoying side effect. I couldn't find a "gas" side effect board, but....... man, I'm farting up a storm. I know, gross. But it's kind of alarming. And stinky. Anyone have experience with this?

I did manage to be motivated enough to exercise for the first time in 3 weeks, and managed to do 35 minutes on the elliptical and 15 minutes on the Stairmaster! After I got past the first 5 minutes of uncomfortability I found that I had a constant pool of energy to draw from. When I finished the Stairmaster I felt like I could have gone downstairs and lifted weights for a half hour.... but I probably would have fainted. Anyone know of a risk of working out TOO Much on WB ?

So all in all........ yay for Wellbutrin.  I have not lost any weight though.  After a month at 150mg and a week at 300, I'm still the same, but I guess that's cuz my appetite hasn't changed significantly and I haven't been exercising.....

Link to comment
Share on other sites

I didn't have to exercise or watch what I ate to lose weight... Some people it works like that and some it doesn't.  Are you just taking WB alone?  I think the big neurotransmitter for WB is more dopamine than anything.  You only get a bit of N I think.  The more I increased my Cymbalta the more I got tired b/c of the N.  The only thing you have to watch with working out and taking WB is your heart rate.  Make sure to check it before and after.  When I first started taking C my heart rate was steady at about 120/115.  Like I was constantly working out.  But after being on it a while I'm just a bit above normal.

Link to comment
Share on other sites

  • 2 weeks later...

The only thing you have to watch with working out and taking WB is your heart rate.  Make sure to check it before and after.  When I first started taking C my heart rate was steady at about 120/115.  Like I was constantly working out.  But after being on it a while I'm just a bit above normal.

<{POST_SNAPBACK}>

Huh, it hasn't increased my heart rate.  It's still 57 bpm just like it was before.  But then I'm only taking 150mg.  What do you mean by "just above normal"?  The normal range is quite wide-- 60-100bpm.

Link to comment
Share on other sites

  • 13 years later...

You can! My pharmacist said I could when I increased my dose.... 150 mg makes me feel great. I tried to take 300 mg for six weeks and was wrought with anxiety, paranoia, sensitivity.... I finally cut them in half and am feeling much better on 150 mg again. 🤷‍♀️

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...